Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Headaches, dizziness, nausea. Vision correction done. Tried Ibuprofen, Tylenol and sinus medication. Reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
I've been having headaches daily for about 5 weeks now. Sometimes diminishes for about an hour or so. Sometimes it's really painful and other times it's just present and annoying. Usually behind one eye or the other. Usually makes me feel nauseated. Occasional dizziness. I thought it was a vision problem because my eyes were really bothering me. I got an updated prescription 1 1/2 weeks ago but headaches are still continuing. I've tried Ibuprofen, Tylenol, Excedrin Migraine, and over-the-counter sinus medication. Can't quite figure out what's causing them. Doesn't matter if I eat or not. Had it during the night all night last night. Can't get into Dr until next week. Female, age 45, 180 lbs, 5'1" Blood pressure was taken 102/78.
Posted Thu, 12 Apr 2012 in Headache and Migraines
Answered by Dr. Mohammed Tauseef 12 hours later

Thank you for the Query.

I would like to know few more things which would help me in suggesting you better:

1.) Is it a one sided headache or both sided?
2.) Do you have any kind of stress?
3.) Do you smoke?
4.) Do you have fatigue or neck pain?

You History suggests it to be Tension Headache or Migraine attacks but there are hundreds of other causes which have to be ruled out by thorough Physical Examination. Get yourself examined by a Ophthalmologist to know if you have a defective eye power, for which corrective glasses would be prescribed.

If no cause is found, your Doctor may order a,

1.) CT Scan.
2.) MRI Scan.
3.) Lumbar Puncture.

to see if there is any pathology. You may also require a Neck x XXXXXXX to rule out if you have Cervical Intervertebral Disc Prolapse. Until the cause is found out and treated, no matter how many analgesics you take, it wont be of much help. The cause should be found out and treated. Once the cause is confirmed, you will be treated accordingly.

Continue taking Tylenol for headache, not more than thrice daily, until you XXXXXXX the Doctor, and follow these lifestyle modifications:

1.) Avoid stress, practice relaxation techniques like yoga and meditation.
2.) Avoid smoking and alcohol.
3.) Eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
4.) Sleep for a minimum of 8 hours daily, do not under or over sleep.
5.) Exercise regularly for 30 to 40 minutes daily and maintain a healthy weight.
6.) Keep a Headache diary, even after you see your doctor. It will help you learn more about what triggers your headaches and which treatment is most effective.
7.) Avoid caffeine.
8.) Apply heat pads or cold packs to your sore muscles, this will keep you relaxed and relieve headaches.
9.) Stick to your treatment plan and go for regular follow up.

Hope I have answered your Query, I will be available to answer your follow up Queries.

Wish you Good Health.

Take Care.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor